Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 129, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Oct 26, 2004, 11:07 PM CDT for Navarro County, Texas. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2004, 11:07 PM CDT (04:07 UTC)
- Expired
- Oct 27, 2004, 12:30 AM CDT
- In force
- 83 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 103 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 270405
FFWFTW
TXC349-270530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1107 PM CDT TUE OCT 26 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NAVARRO COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1230 AM CDT
* AT 1105 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN 8 MILES SOUTHWEST OF KERENS...OR NEAR RICHLAND CHAMBERS
RESERVOIR...MOVING NORTHEAST AT 20 MPH.
* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR...
CORSICANA RIGHT NOW
KERENS AROUND 1110 PM CDT
POWERLL AROUND 1120 PM CDT
OTHER LOCATIONS IN THE WARNING INCLUDE CORSICANA
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3209 9661 3188 9643 3205 9606 3215 9616
3230 9634
$$3 follow-up statements
000
WGUS74 KFWD 270421
FFSFTW
TXC349-270530-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1120 PM CDT TUE OCT 26 2004
...A FLASH FLOOD WARNING CONTINUES FOR NAVARRO COUNTY UNTIL 1230
AM CDT...
HEAVY RAIN WITH HOURLY LOCALIZED HOURLY AMOUNTS BETWEEN 2 AND 3
INCHES...CONTINUES TO PUSH EAST-NORTHEAST AT 20 MPH FROM CORSICANA
AND ANGUS...NORTHEAST THROUGH THE UPPER FORK OF RICHLAND CHAMBERS
RESERVOIR...TO THE COMMUNITIES OF EUREKA...POWELL AND KERENS.
AN OBSERVATION SITE 5 MILES SOUTHEAST OF CORSICANA SHOWED THAT 2.28
INCHES HAD FALLEN BETWEEN 10 AND 11 PM CDT AND TOTALS WERE NOW IN
EXCESS OF 3 INCHES AT THE SITE. EXPECT WIDESPREAD 2 TO 4 INCHES
ACROSS THIS REGION...LOCALIZED AMOUNTS IN EXCESS OF 5 INCHES
POSSIBLE THROUGH 1230 AM CDT.
REMEMBER...MOST FLASH FLOOD DEATHS OCCUR AT NIGHT. BE ESPECIALLY
CAUTIOUS AT NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF
FLASH FLOODS. USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE
DITCHES. TAKE THE SHORTEST PATH TO REACH HIGHER GROUND...BUT NEVER
DRIVE THROUGH RISING WATER
LAT...LON 3227 9630 3219 9617 3208 9612 3183 9654
3194 9660
$$000 WGUS74 KFWD 270451 FFSFTW TXC349-270530- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1150 PM CDT TUE OCT 26 2004 ...A FLASH FLOOD WARNING CONTINUES FOR HENDERSON AND NAVARRO COUNTIES UNTIL 1230 AM CDT... THE HEAVIEST RAIN HAS NOW PUSHED EAST OF INTERSTATE 45 TO THE HENDERSON COUNTY LINE NEAR CEDAR CREEK RESERVOIR. ACTIVITY HAS SHOWN A WEAKENING TREND THE PAST HALF HOUR. HOWEVER...AN ADDITIONAL INCH OF RAIN IS POSSIBLE THROUGH 1230 AM CDT FROM KERENS TO THE HENDERSON COUNTY LINE. LOCALIZED 3 TO 4 INCHES AMOUNTS HAVE FALLEN FROM CORSICANA TO ANGUS...TO POWELL AND KERENS. LAW ENFORCEMENT HAS STATED THAT THE INTERSECTION OF HIGHWAY 287 AND FM637 HAS BEEN ROADBLOCKED DUE TO HIGH WATER. MOST FLASH FLOOD DEATHS OCCUR AT NIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE DITCHES. TAKE THE SHORTEST PATH TO REACH HIGHER GROUND...BUT DO NOT DRIVE THROUGH RISING WATER. LAT...LON 3208 9608 3187 9650 3192 9656 3226 9626 $$
000 WGUS74 KFWD 270549 FFSFTW TXC349-270615- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1245 AM CDT WED OCT 27 2004 ...FLASH FLOOD WARNING FOR HENDERSON AND NAVARRO COUNTIES EXPIRES... SHOWERS AND THUNDERSTORMS HAVE DIMINISHED OVER THE AREA...ENDING THE THREAT OF FLASH FLOODING. THE STORMS HAVE MOVED TO THE NORTH INTO VAN ZANDT AND KAUFMAN COUNTIES AND HAVE WEAKENED CONSIDERABLY. MORE RAIN IS POSSIBLE THROUGH DAYBREAK...ALTHOUGH RAIN AMOUNTS SHOULD BE MUCH LIGHTER. LAT...LON 3208 9608 3187 9650 3192 9656 3226 9626 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 26, 9:00 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Oct 26, 9:00 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 900 PM CDT TUE OCT 26 2004 .SECOND UPDATE... 900 PM CDT MAKING SOME SPATIAL CHANGES TO WHERE HIGHEST POPS WILL OCCUR OVRNGT PER CURRENT RADAR/SATL/MODEL TRENDS. WANTED TO WAIT UNTIL 00Z MODELS ARRIVED...BUT BY THEN UPDATE WOULD BE TOO LATE. HAVE RELEGATED BEST POPS TO BETWEEN I-20/RED RIVER...BUT AM KEEPING A KEEN EYE ON DEVELOPMENT NW OF AUSTIN. MAY DO LAST MINUTE TWEAKING TO RAISE IN TEMPLE-ACT CORRIDOR AT LAST MINUTE WITH LOCALLY HEAVY RAINFALL MENTION. OTHERWISE...JUST TWEAKS TO SKY COVER/WINDS/TEMPS. 05/ && .AVIATION... 630 PM CDT SPRINKLES EXPECTED AT METRO TAF SITES BEFORE MORE SIGNIFICANT PRECIP AREA APPROACHES FROM THE SW AROUND 02Z. IF IT HOLDS TOGETHER...SOME BRIEF MODERATE RAIN POSSIBLE. DO NOT EXPECT +RA...ACTIVITY SHOULD END THIS EVENING. WINDS SHOULD PICK UP AGAIN OVERNIGHT...BUT MVFR/IFR CIGS OCCURRED NONETHELESS TUES MORNING WITH SIMILAR CONDITIONS. BR SHOULD NOT BE A SIGNIFICANT OBSTRUCTION. VFR CIGS BY AFTERNOON. WILL REFRAIN FROM PRECIP MENTION BEYOND EVENING SHRA. 25 && .UPDATE... 515 PM CDT FEEL QUICK UPDATE NEEDED FOR BATCH OF SHRA/ISOLD TSRA JUST WEST OF COMANCHE IN RESPONSE TO S/W APPROACHING FROM SW TX. PWATS STILL RELATIVELY HIGH ACROSS NW 1/2 OF N TX (1.75-2.00) WITH SATURATION H10-H5 573 THICKNESS PER RUC RIGHT ACROSS THIS SAME REGION (SIMILAR TO LAST NIGHT). ALSO...SCT TSRA MOVING NWD UP THROUGH HEARNE...MARLIN ...CENTERVILLE AREAS ATTM. WILL RAISE POPS OUT WEST AND OVER E/SE ZONES PER AFOREMENTIONED TRENDS ON SATL/88D. SOUNDING RELATIVELY STABLE AND SEMI-MOIST ADIABATIC...SO WILL HAVE SHRA THE PREDOMINANT PRECIP TYPE WITH ISOLD TSRA AS SUNSET NEARS. DONT EXPECT HEAVY RAINFALL THIS GO ROUND. UPDATES OUT BEFORE 6 PM CDT. 05/ && .PREV DISCUSSION... 220 PM CDT UNSETTLED WEATHER TO CONTINUE. MAIN MOISTURE PLUME STILL RUNS TO OUR WEST BUT MODELS SEEM TO WANT TO SAG IT SOUTHEAST A BIT OVERNIGHT. WILL NOT UP POPS TONIGHT FOR CENTRAL/SOUTHEAST CWA BECAUSE UPPER SUPPORT SEEMS TO BE LACKING IN THE EARLY MORNING HOURS SO RAIN SHOULD WEAKEN. ON WEDNESDAY AND THURSDAY SOUTHWEST FLOW REMAINS IN PLACE BUT WE DO NOT SEEM TO HAVE A MAJOR UPPER LEVEL KICK IN OUR AREA SO WILL KEEP POPS AT CHANCE WEST WITH SLIGHT CHANCE ELSEWHERE. ON FRIDAY COLD FRONT MOVES INTO OKLAHOMA AND THEN SATURDAY MOVES INTO NORTH TEXAS. THIS GIVES US A CHANCE POPS FOR FRIDAY THROUGH SATURDAY MORNING. FRONT STALLS IN OUR SOUTHEAST CWA AND THEN TURNS BACK NORTH EARLY SUNDAY IN ADVANCE OF STRONGER FRONT DUE IN MONDAY. MONDAY FRONT CURRENTLY LOOKS STRONG AND SWEEPS CLEAR INTO THE GULF. DYNAMICS AHEAD OF FRONT ALSO LOOK GOOD SO IF MODELS ARE CORRECT THIS ONE COULD BE A SEVERE WEATHER PRODUCER. WILL BE INTERESTING TO SEE HOW IT DEVELOPS BUT IT IS STILL A LONG WAYS OFF. IF IT DOES COME THROUGH WE SHOULD HAVE VERY CLEAR COOL DRY AIR FOR MID WEEK...LEAF RAKING WEATHER. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 82 68 81 / 40 20 20 20 WACO, TX 67 83 69 83 / 20 20 20 20 PARIS, TX 68 80 67 81 / 30 20 20 20 DENTON, TX 69 82 68 80 / 50 20 20 20 MCKINNEY, TX 69 82 68 81 / 50 20 20 20 DALLAS, TX 69 82 68 81 / 40 20 20 20 TERRELL, TX 70 82 69 82 / 30 20 20 20 CORSICANA, TX 69 84 69 83 / 30 20 20 20 TEMPLE, TX 68 84 69 84 / 20 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Oct 26, 9:25 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 925 PM CDT TUE OCT 26 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-270900- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 925 PM CDT TUE OCT 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SEVERE WEATHER IS NOT EXPECTED. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TONIGHT. DUE TO MORE UNSTABLE AIR SOUTH OF A LAMPASAS...WACO...MEXIA... PALESTINE LINE...SOME STORMS SOUTH OF THIS LINE COULD CONTAIN LOCALIZED HEAVY RAINFALL IN EXCESS OF 1 TO 2 INCHES...PEA SIZED HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH TEXAS WEDNESDAY THROUGH MIDNIGHT SATURDAY. MOREOVER...THERE IS A CHANCE OF THUNDERSTORMS SOUTHEAST OF A LAMPASAS...WACO...PALESTINE LINE SATURDAY NIGHT. FINALLY...THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH TEXAS NEXT SUNDAY AND EARLY MONDAY. A FEW OF THE SUNDAY AND MONDAY STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.